Alert archive / Texas / Flash Flood Warnings in 2006
Flash Flood Warning 80, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 29, 2006, 5:43 PM CDT for Refugio County, Texas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 29, 2006, 5:43 PM CDT (22:43 UTC)
- Expired
- Sep 29, 2006, 6:45 PM CDT
- In force
- 62 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Counties, with a storm outline in the text
County Refugio County, TX
The radar
The Corpus Christi radar (KCRP), 76 km from the middle of the area, began a volume at 22:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3367 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KCRP 292247 FFWCRP TXC391-292345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 543 PM CDT FRI SEP 29 2006 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL REFUGIO COUNTY IN SOUTH TEXAS * UNTIL 645 PM CDT * AT 537 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL 10 MILES NORTH OF REFUGIO. DOPPLER RADAR ESTIMATED 2 TO 4 INCHES HAVE FALLEN. AN ADDITIONAL 1 TO 4 INCHES OF RAIN IS POSSIBLE. * SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE.... EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 2850 9721 2833 9709 2837 9728 2840 9734 $$ BB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 29, 2:05 PM CDT, 3 hours 38 minutes earlier.
Area forecast discussion, Sep 29, 2:05 PM CDT, 3 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 205 PM CDT FRI SEP 29 2006 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)...UPPER LEVEL RIDGE WILL BUILD ACROSS THE AREA THROUGH SATURDAY...RESULTING IN DRIER MID/UPPER LEVELS. LOW LEVEL FLOW WILL STRENGTHEN OUT OF THE SOUTH USHERING IN HIGHER DEWPOINTS/LOW LEVEL MOISTURE. AM EXPECTING A MIX OF PATCHY FOG AND STRATUS ACROSS THE INTERIOR PORTIONS OF THE COASTAL BEND TONIGHT AND AGAIN SATURDAY NIGHT DUE TO LIGHT SFC WINDS...DRIER UPPER LEVELS AND INCREASING DEWPOINTS. PRECIP CHANCES WILL BE LOW THROUGH THE SHORT TERM WITH A STRAY SHOWER POSSIBLE ALONG THE SEA BREEZE. WINDS WILL INCREASE TO ABOUT 15 TO 20 MPH DURING THE AFTERNOON ACROSS THE COASTAL COUNTIES. && .MARINE...A STRENGTHENING LOW LEVEL JET WILL MIX TO THE SFC DURING THE OVERNIGHT HOURS RESULTING IN SCEC CONDITIONS EACH NIGHT. && .AVIATION...PATCHY FOG AND STRATUS IS EXPECTED TO DEVELOP OVRNITE ACROSS INLAND AREAS OF THE COASTAL BEND. FROM ALI TO VCT...CIGS ARE EXPECTED TO BE AROUND 1KFT...SLIGHTLY BELOW AT TIMES AND VSBYS DROPPING TO 1/2SM FG AT TIMES BETWEEN 10Z AND 13Z. && .LONG-TERM (SUNDAY THROUGH FRIDAY)...A DEEP LAYER RDG AXIS WL PREVAIL THROUGH THE FCST PD ACROSS THE CWA. THE AIRMASS IS EXPECTED TO REMAIN MOSTLY DRY AND CAPPED THROUGH THE PD. THE GFS WAS HINTING AT SLIGHTLY BETTER MOISTURE ON THU BUT WL KEEP THINGS DRY FOR NOW. WL GO WITH PERSISTENCE FOR THE MOST PART WITH TEMPS. WL BUMP UP SEAS BY MIDWEEK AS THE OVERALL GRADIENT ACROSS THE GULF OF MEXICO STRENGTHENS. A LONG ELY FETCH WL TRASNPORT LARGE SWELLS INTO OUR COASTAL WATERS FROM MIDWEEK ONWARD. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 73 89 73 91 73 / 10 10 10 10 10 VICTORIA 70 89 71 91 70 / 10 10 10 10 10 LAREDO 74 94 74 97 75 / 10 10 10 0 10 ALICE 71 91 71 93 70 / 10 10 10 0 10 ROCKPORT 75 86 76 89 76 / 10 10 10 10 10 COTULLA 70 92 71 95 71 / 10 10 10 0 10 KINGSVILLE 74 90 72 92 71 / 10 10 10 10 10 NAVY CORPUS 75 86 75 89 76 / 10 10 10 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT-TERM MB/80...LONG-TERM
Hazardous weather outlook, Sep 29, 6:01 AM CDT, 11 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 601 AM CDT FRI SEP 29 2006 GMZ230-235-250-255-270-275-TXZ229>234-239>247-301115- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 601 AM CDT FRI SEP 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...MAINLY OVER THE SOUTHERN SECTIONS OF THE RIO GRANDE PLAINS AND COASTAL BEND. PATCHY FOG IS EXPECTED LATE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED 87/95
In the hours before
Special weather statement, Sep 29, 3:54 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 354 PM CDT FRI SEP 29 2006 TXZ243-244-292130- NUECES-SAN PATRICIO- 354 PM CDT FRI SEP 29 2006 ...A FUNNEL CLOUD WAS SPOTTED OVER NUECES COUNTY... AT 354 PM CDT...LAW ENFORCEMENT OFFICIALS REPORTED A FUNNEL CLOUD OVER NUECES COUNTY. AT 354 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD ALONG COUNTY ROAD 61 AND FM 665 IN NUECES COUNTY. THIS STORM WAS MOVING NORTH AT 5 MPH AND WILL AFFECT NORTHERN NUECES COUNTY AND SOUTHERN SAN PATRICIO COUNTY. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. BB
Special weather statement, Sep 29, 3:58 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 358 PM CDT FRI SEP 29 2006 TXZ234-292200- VICTORIA- 358 PM CDT FRI SEP 29 2006 ...STRONG THUNDERSTORMS WERE AFFECTING VICTORIA COUNTY... AT 354 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BLOOMINGTON TO 8 MILES NORTHEAST OF VICTORIA...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF PLACEDO TO 8 MILES NORTHEAST OF VICTORIA...MOVING NORTH AT 5 MPH. THESE STORMS WILL BE NEAR... BLOOMINGTON BY 425 PM CDT. 6 MILES WEST OF TELFERNER BY 500 PM CDT. PEOPLE IN EASTERN VICTORIA COUNTY...INCLUDING THE CITIES OF VICTORIA AND BLOOMINGTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THESE STORMS. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH 1 TO 3 INCH RAINFALL AMOUNTS. TE
Special weather statement, Sep 29, 5:17 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 517 PM CDT FRI SEP 29 2006 TXZ233-234-246-292300- GOLIAD-REFUGIO-VICTORIA- 517 PM CDT FRI SEP 29 2006 ...A FUNNEL CLOUD WAS SPOTTED OVER REFUGIO COUNTY... AT 517 PM CDT...THE PUBLIC REPORTED A FUNNEL CLOUD 10 MILES NORTH OF REFUGIO. IF YOU LIVE IN THE PATH OF THIS STORM...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT THE FUNNEL CLOUD REACHES THE GROUND. THIS STORM WAS MOVING SLOWLY NORTH AND WILL AFFECT PORTIONS OF GOLIAD...REFUGIO AND VICTORIA COUNTIES. THE ATMOSPHERE WILL BE FAVORABLE FOR THE DEVELOPMENT OF ADDITIONAL FUNNEL CLOUDS TODAY. MOST OF THESE FUNNEL CLOUDS WILL BE SHORT LIVED AND SHOULD NOT REACH THE GROUND. HOWEVER...YOU SHOULD BE PREPARED TO SEEK SHELTER IN THE UNLIKELY EVENT A FUNNEL DOES REACH THE GROUND. STAY TUNED TO LOCAL MEDIA OUTLETS AND NOAA WEATHER RADIO FOR THE LATEST SEVERE WEATHER INFORMATION. BB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 29, 3:44 PM CDT | Special Marine Warning | CRP | 46 min | |
| Sep 29, 5:23 PM CDT | Severe Thunderstorm Warning | CRP | Refugio | 37 min |
Nearby
Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.